Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 53, NWS Wilmington, NC

July 7, 2017Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 7, 2017, 11:19 PM EDT for Horry County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2017, 11:19 PM EDT (03:19 UTC)
Expired
Jul 7, 2017, 11:45 PM EDT
In force
26 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Horry County, SC

The radar

The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 11:28 PM EDTTSTM WND DMGMcqueen Crossroads, SCTREE DOWN IN ROADWAY AT NICHOLS HIGHWAY AT HARDWICK LOOP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2344 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WUUS52 KILM 080319
SVRILM
SCC051-080345-
/O.NEW.KILM.SV.W.0053.170708T0319Z-170708T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
1119 PM EDT FRI JUL 7 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Central Horry County in northeastern South Carolina...

* Until 1145 PM EDT

* At 1119 PM EDT, a severe thunderstorm was located over Galivants
  Ferry, or 12 miles south of Mullins, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines. 

* Locations impacted include...
  Horry, Tabor City, Loris, Galivants Ferry, Goretown, Bayboro,
  Allsbrook, Green Sea, Adrian, Aynor and Loris Community Hospital.

This includes SC Highway 22 between mile markers 7 and 8.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3399 7870 3398 7870 3392 7927 3403 7930
      3406 7925 3407 7924 3409 7925 3411 7922
      3412 7922 3420 7895
TIME...MOT...LOC 0319Z 257DEG 37KT 3403 7921 

HAIL...1.00IN
WIND...60MPH
 
$$

TRA
3 follow-up statements
910 
WWUS52 KILM 080329
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1129 PM EDT FRI JUL 7 2017

SCC051-080345-
/O.CON.KILM.SV.W.0053.000000T0000Z-170708T0345Z/
Horry SC-
1129 PM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN HORRY COUNTY...

At 1129 PM EDT, a severe thunderstorm was located near Bayboro, or 12
miles southeast of Mullins, moving east at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Horry, Tabor City, Loris, Goretown, Bayboro, Allsbrook, Green Sea,
Aynor and Loris Community Hospital.

This includes SC Highway 22 near mile marker 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3399 7870 3398 7870 3393 7920 3404 7921
      3412 7921 3420 7895
TIME...MOT...LOC 0329Z 256DEG 32KT 3405 7912 

HAIL...0.88IN
WIND...60MPH
 
$$

TRA
450 
WWUS52 KILM 080335
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1135 PM EDT FRI JUL 7 2017

SCC051-080345-
/O.CON.KILM.SV.W.0053.000000T0000Z-170708T0345Z/
Horry SC-
1135 PM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN HORRY COUNTY...

At 1135 PM EDT, a severe thunderstorm was located near Bayboro, or 14
miles southeast of Mullins, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Tabor City, Loris, Goretown, Bayboro, Allsbrook, Green Sea and Loris
Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3399 7870 3398 7870 3398 7908 3404 7913
      3414 7914 3420 7895
TIME...MOT...LOC 0335Z 256DEG 34KT 3406 7907 

HAIL...0.75IN
WIND...60MPH
 
$$

TRA
377 
WWUS52 KILM 080344
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1144 PM EDT FRI JUL 7 2017

SCC051-080353-
/O.EXP.KILM.SV.W.0053.000000T0000Z-170708T0345Z/
Horry SC-
1144 PM EDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HORRY COUNTY WILL
EXPIRE AT 1145 PM EDT...
    
The severe thunderstorm which prompted the warning has weakened, but 
is still capable of producing wind gusts of 40 to 50 mph. Remain 
indoors and away from windows as it passes near Loris before 
midnight.

LAT...LON 3399 7870 3398 7870 3398 7908 3404 7913
      3414 7914 3420 7895
TIME...MOT...LOC 0343Z 258DEG 35KT 3407 7900 

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:09 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 7, 11:09 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1109 PM EDT Fri Jul 7 2017

.SYNOPSIS...
Hot and humid conditions will prevail with scattered
thunderstorms through Saturday. A weak cold front will stall
across the area, increasing the coverage of thunderstorms and
potential for excessive rainfall Sunday and Monday. The front
should tend to dissipate as it lifts northward Tuesday.
Atlantic high pressure will reassert itself thereafter,
bringing a return to hot and humid conditions.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1100 PM Friday...Best thunderstorm coverage remains north
aligned with best shortwave energy as mid to upper level trough
digs down from the north. Not much in the way of shear, but
fairly decent unidirectional wind profile out of the southwest. Last
warning was issued for cell in western Horry into Columbus county
earlier this evening.

Although, we are heading into the overnight hours with loss of
heating, cannot rule out continued convection as mid to upper
trough continues to dig down with strung out vorticity running
through local forecast area. Overall just made minor changes
with tweaks to PoPs to include isolated to scattered convection
shifting eastward toward the coast.

Discussion from 300 PM follows...
A Heat Advisory is in effect for all but our westernmost South
Carolina counties through 7 pm. Heat index values will generally
peak in the 105-107 degree range across the advisory area and
up to 104 elsewhere. It will be warm and muggy overnight as
nocturnal jetting keeps winds elevated and prevents lows from
dropping below the mid and upper 70s. Highs on Sat should be a
degree or two cooler than today with clouds/convection likely
developing earlier in the day, resulting in greater cloud cover
during the time of peak heating. Also, the flow should be
slightly more SW, allowing the seabreeze to progress inland to a
greater extent. At this time, peak heat index values on Sat are
forecast to be in the 100 to 105 degree range, so just shy of
Heat Advisory criteria.

Thunderstorms have developed N, S and W of the Forecast Area this
afternoon. We expect showers and thunderstorms to fill in across our
area through the afternoon with a more organized area/line of
thunderstorms possibly moving in from the W ahead of a mid-level
shortwave trough. This trough should allow at least scattered
showers and thunderstorms to persist after dark with a general
weakening and reduction in coverage late eve and especially
overnight.

High downdraft CAPE values and pronounced inverted-V profiles are
supportive of a brief strong to damaging downburst. Storm motions
are relatively quick and this will limit the excessive rain threat.
The limiting factor for more robust updrafts should be the shallow
layer of near saturation between 5-7 kft as a westerly and
downsloping flow persists through a deep layer.

On Sat, The upstream cold front will be considerably closer than
today and the thermodynamic environment will be structured
similarly. A couple of mid-level impulses are expected to impact the
area, one Sat afternoon and another Sat night. There should be a
lull in convection in the morning in the wake of overnight impulse.
However, at least scattered thunderstorms should develop along and
ahead of cold front during the afternoon with prevailing flow taking
the convection progressively E/ENE with time. Thunderstorms will
again have the potential for strong to damaging downbursts.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 230 PM Friday...Primary feature of note this period is slow
migration of a weakening surface trough along the Carolina coastal
plains Saturday night, then weakening along the coast by Sunday
night. During this period an upstream upper trough will slowly de-
amplify, helping to wash out the coastal boundary in a gradual
fashion. Scattered showers and TSTMS will remain in the mix this
period as low-level convergence will be in supply along the surface
trough, coupled with a healthy dose of precipitable waters around 2
inches this period. Highest pop values will be favored along the
eastern 1/3 of the forecast zones of NE SC and SE NC. The SPC paints
a marginal risk for this period for strong thermal insolation and
moist buoyancy leading into Saturday evening, but with run-of-the-
mill mid level lapse rates, the severe threat remains marginal. The
down draft CAPES will decrease as H7-H5 moisture spikes up,
lessening potential for strong winds due to evaporative cooling.
Sunday presents more TSTM opportunities due to interaction of the
sea breeze boundary and the weakening coastal. This potential lift
combined with ample moisture profiles could lead to a non-zero
threat of a wet microburst Sunday, although surface heating should
be less intense by this time.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 300 PM Friday...Unsettled conditions Monday as a weakening
cold front combined with broad eastern CONUS troughing brings tstms
to the region. Ample cloud cover and subtly lowered thicknesses in
the vicinity of this front will keep temps Monday at or slightly
below climo, some welcome relief after a very hot few days.

This front will wash out across the area Tuesday in response to the
large scale ridging from the West flattening out and expanding to
the Southeast. This causes thicknesses to increase and the front
will dissipate on Tuesday allowing Bermuda type ridging to re-assert
itself from offshore. This will remain the case through late in the
week in a more amplified pattern as mid-level ridging increases
across the Southeast. With the ridge overhead and W/NW flow
developing mid to late week, POP will decrease, especially Wed/Thu
as PWATs drop to 1.5 inches, and even diurnal activity may be
isolated despite increasing heat and humidity. Late in the week a
trough will try to dig back into the area bringing renewed chances
for convection, but the ridge may hold firm and will keep temps
above climo Wed-Fri. Heat index values mid to late week will likely
exceed 100 once again as well.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 00Z...For at least the third day in a row, scattered
thunderstorms have developed across the eastern Carolinas within
a hot and humid airmass. Although coverage is probably only
10-20% currently, beneath these storms IFR conditions and
strong, gusty winds are occurring. For the airports we forecast
for in our area the probability of thunderstorms beginning at
00Z is quite low. New storms could develop between 00-04Z
approaching the FLO and LBT airports, while closer to the coast
weakening storms (probably showers by this point) could
approach the MYR, CRE, and ILM airports later in the evening.
After 06Z, VFR conditions are likely, and these should continue
through at least early Saturday afternoon.

Extended Outlook...MVFR/IFR conditions are possible mainly in
the afternoon and evening. There flight restrictions should
become longer in duration Sunday and Monday when thunderstorms
are expected to be most numerous.

&&

.MARINE...
NEAR TERM /THROUGH SATURDAY/...
As of 1100 PM Friday...Forecast remains on track with current
pier observations showing winds blowing a solid 20 knots all
along the coast, with the Frying Pan Shoals buoy showing these
similar wind speeds exist offshore as well. Seas currently 3-4
feet should build another foot overnight with dominant wave
periods remaining around 5 seconds. No significant changes are
necessary to the forecast.

Discussion from 300 PM follows...
A Small Craft Should Exercise Caution headline will be in place
through 8 am. A slightly tighter pressure gradient ahead of
Piedmont trough and nocturnal jetting will keep sustained winds
near 20 kt with higher gusts through tonight. The gradient will
change little on Sat ahead of a slow moving cold front. This may
necessitate an extension of the precautionary headline. Seas
will be 3 to 5 ft through the period.

SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 PM Friday...An improving marine trend is in the cards
this period as an approaching surface trough weakens along the
coast. SW winds may still be a bit frisky Saturday night with
gusts to 25 KT initially, and an 'Exercise Caution' statement or
even 'Advisory' may be in effect Saturday night. By early
Sunday winds will begin to ease gradually and Sunday night
should settle to 10 KT with gusts to 15 KT. Thus it appears no
marine headlines will be needed for Sunday afternoon and night.
TSTMS will be in ample supply this period and mariners are
advised to get radar updates before heading out as some storms
could be strong to severe. The sea spectrum will be a mix of 4-5
foot SW waves every 4-6 seconds, subsiding a foot or two into
Sunday, and a steady SE swell of 1-1.5 feet every 9 seconds.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 PM Friday...High pressure offshore will maintain its
influence through mid-week despite a stationary boundary
weakening along the coast. This front will be strongest Monday,
but should have no impacts to winds over the waters, and as it
weakens and dissipates Tue/Wed the return flow will become
reinforced. SW winds are expected through the period, at speeds
of 10-15 kts with little fluctuation. A SE swell and SW wind
wave will combine in the spectrum through the period, but with
both having low amplitude, significant seas will be just 2-3 ft
each day.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RJD/RGZ
SHORT TERM...MJC
LONG TERM...JDW
AVIATION...TRA
Hazardous weather outlook, Jul 7, 7:02 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Wilmington NC
702 PM EDT Fri Jul 7 2017

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053-055-056-081130-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry-
Inland Georgetown-Coastal Georgetown-
702 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Scattered thunderstorms could produce strong, gusty winds this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A strong to severe thunderstorm is possible Saturday and Sunday.

Hear index near 105 degrees likely Saturday afternoon and greater
than 100 degrees possible Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-081130-
Coastal Brunswick-Coastal Horry-
702 PM EDT Fri Jul 7 2017

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

A strong to severe thunderstorm is possible Saturday and Sunday.

Hear index near 105 degrees likely Saturday afternoon and greater
than 100 degrees possible Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-081130-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
702 PM EDT Fri Jul 7 2017

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

Strong to severe thunderstorms possible Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

9

In the hours before

Special weather statement, Jul 7, 8:49 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
849 PM EDT FRI JUL 7 2017

NCZ096-099-080115-
Columbus NC-Bladen NC-
849 PM EDT FRI JUL 7 2017

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL COLUMBUS COUNTY
INCLUDING WAKE WACCAMAW...

At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiteville to near Mollie. Movement was
east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Whiteville, Bethel, Lake Waccamaw, Hallsboro, Nakina, Redbug, Old
Dock, Mollie, Bughill, Council, Dulah, Crusoe Island, Brunswick,
Bolton and Columbus Regional Healthcare System.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

&&

LAT...LON 3415 7845 3417 7851 3415 7854 3412 7854
      3412 7855 3410 7855 3409 7856 3407 7855
      3406 7856 3405 7878 3408 7881 3444 7866
      3446 7834
TIME...MOT...LOC 0048Z 260DEG 32KT 3438 7866 3411 7877

TRA
Special weather statement, Jul 7, 8:49 PM EDT, 2 hours 30 minutes before
Special Weather Statement...Corrected
National Weather Service Wilmington NC
849 PM EDT FRI JUL 7 2017

NCZ096-099-080115-
Columbus NC-Bladen NC-
849 PM EDT FRI JUL 7 2017

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL COLUMBUS COUNTY
INCLUDING LAKE WACCAMAW...

At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiteville to near Mollie. Movement was
east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Whiteville, Bethel, Lake Waccamaw, Hallsboro, Nakina, Redbug, Old
Dock, Mollie, Bughill, Council, Dulah, Crusoe Island, Brunswick,
Bolton and Columbus Regional Healthcare System.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

&&

LAT...LON 3415 7845 3417 7851 3415 7854 3412 7854
      3412 7855 3410 7855 3409 7856 3407 7855
      3406 7856 3405 7878 3408 7881 3444 7866
      3446 7834
TIME...MOT...LOC 0048Z 260DEG 32KT 3438 7866 3411 7877

TRA
Special weather statement, Jul 7, 9:07 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
907 PM EDT FRI JUL 7 2017

SCZ039-055-080130-
Williamsburg SC-Inland Georgetown SC-
907 PM EDT FRI JUL 7 2017

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GEORGETOWN AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 930 PM EDT...

At 907 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nesmith, or 16 miles east of Kingstree, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hemingway, Outland, Nesmith, Henry and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3362 7958 3371 7960 3379 7932 3375 7929
      3372 7929 3372 7927 3371 7927 3370 7926
      3362 7920
TIME...MOT...LOC 0107Z 261DEG 29KT 3367 7954

TRA
Local storm report, Jul 7, 9:14 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             CHADBOURN               34.32N  78.83W
07/07/2017  E0.75 INCH       COLUMBUS           NC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1700122

LACORTE
Special weather statement, Jul 7, 9:43 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
943 PM EDT FRI JUL 7 2017

SCZ032-080215-
Florence SC-
943 PM EDT FRI JUL 7 2017

...SPECIAL WEATHER STATEMENT FOR SOUTHERN FLORENCE COUNTY UNTIL 1015
PM EDT...

At 942 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake City, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake City, Pamplico, Hyman, Hannah, Friendfield, Kingsburg, Scranton
and Lake City Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3411 7952 3410 7952 3410 7953 3407 7954
      3404 7951 3399 7952 3397 7950 3397 7948
      3395 7949 3392 7946 3393 7945 3391 7945
      3390 7943 3389 7940 3388 7941 3384 7980
      3385 7980 3389 7982
TIME...MOT...LOC 0142Z 243DEG 26KT 3388 7976

TRA
Special weather statement, Jul 7, 11:12 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1112 PM EDT FRI JUL 7 2017

SCZ033-053-080345-
Inland Horry SC-Marion SC-
1112 PM EDT FRI JUL 7 2017

...SPECIAL WEATHER STATEMENT FOR NORTHERN HORRY AND CENTRAL MARION
COUNTIES UNTIL 1145 PM EDT...

At 1112 PM EDT, Doppler radar was tracking a strong thunderstorm near
Galivants Ferry, or 12 miles southeast of Marion, moving east at 45
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Horry, Loris, Galivants Ferry, Adrian, Goretown, Brittons Neck,
Bayboro, Allsbrook, Green Sea, Aynor and Loris Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3388 7937 3404 7938 3422 7898 3397 7868
TIME...MOT...LOC 0312Z 257DEG 37KT 3401 7930

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:00 PM EDTSpecial Weather StatementILMHorry15 min
Jul 7, 8:22 PM EDTSevere Thunderstorm WarningILMHorry25 min
Jul 7, 9:07 PM EDTSpecial Weather StatementILMWilliamsburg23 min
Jul 7, 9:43 PM EDTSpecial Weather StatementILMFlorence32 min
Jul 7, 11:12 PM EDTSpecial Weather StatementILMHorry33 min
Jul 8, 1:52 AM EDTSpecial Marine WarningILM38 min
Jul 8, 2:40 AM EDTSpecial Marine WarningILM20 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.